Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 14, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 17, 2007, 3:35 AM MDT for 13 counties in North Dakota. It took effect at Sep 17, 2007, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2007, 3:35 AM MDT (09:35 UTC)
- In effect from
- Sep 17, 2007, 11:00 AM MDT
- Expired
- Sep 17, 2007, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -524 J/kg
- Mixed-layer LCL
- 2672 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 170935 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 435 AM CDT MON SEP 17 2007 ...RED FLAG WARNING IN EFFECT FOR WESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR BREEZY WEST/NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES... .THE COMBINED AFFECT OF WEST/NORTHWEST WINDS OF 15 TO 25 MPH AND MINIMUM HUMIDITY VALUES IN THE MID TO UPPER TEENS ACROSS WESTERN NORTH DAKOTA WILL CREATE RED FLAG WARNING CONDITIONS THIS AFTERNOON AND EARLY EVENING. THIS COMBINATION OF LOW RELATIVE HUMIDITIES AND BREEZY WINDS WILL CREATE EXPLOSIVE WILDFIRE GROWTH POTENTIAL. FIRE CREWS SHOULD BE ALERTED TO THESE CRITICAL FIRE WEATHER CONDITIONS. NDZ001-002-009-010-017-018-031>033-040-041-043-044-171745- /O.NEW.KBIS.FW.W.0014.070917T1700Z-070918T0100Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 435 AM CDT MON SEP 17 2007 /335 AM MDT MON SEP 17 2007/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE COMBINED AFFECT OF WEST/NORTHWESTERLY WINDS OF 15 TO 25 MPH AND MINIMUM HUMIDITY VALUES IN THE MID TO UPPER TEENS ACROSS WESTERN NORTH DAKOTA WILL CREATE RED FLAG WARNING CONDITIONS THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NH
3 follow-up statements
000 WWUS83 KBIS 171531 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1031 AM CDT MON SEP 17 2007 ...RED FLAG WARNING IN EFFECT FOR WESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR BREEZY WEST/NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES... .THE COMBINED AFFECT OF WEST/NORTHWEST WINDS OF 15 TO 25 MPH AND MINIMUM HUMIDITY VALUES IN THE MID TO UPPER TEENS ACROSS WESTERN NORTH DAKOTA WILL CREATE RED FLAG WARNING CONDITIONS THIS AFTERNOON AND EARLY EVENING. THIS COMBINATION OF LOW RELATIVE HUMIDITIES AND BREEZY WINDS WILL CREATE EXPLOSIVE WILDFIRE GROWTH POTENTIAL. FIRE CREWS SHOULD BE ALERTED TO THESE CRITICAL FIRE WEATHER CONDITIONS. NDZ001-002-009-010-017-018-031>033-040-041-043-044-180000- /O.CON.KBIS.FW.W.0014.070917T1700Z-070918T0100Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 1031 AM CDT MON SEP 17 2007 /931 AM MDT MON SEP 17 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE COMBINED AFFECT OF WEST/NORTHWESTERLY WINDS OF 15 TO 25 MPH AND MINIMUM HUMIDITY VALUES IN THE MID TO UPPER TEENS ACROSS WESTERN NORTH DAKOTA WILL CREATE RED FLAG WARNING CONDITIONS THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 172101 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 401 PM CDT MON SEP 17 2007 ...RED FLAG WARNING IN EFFECT FOR WESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR BREEZY WEST/NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES... .THE COMBINED AFFECT OF WEST TO NORTHWEST WINDS OF 15 TO 25 MPH AND MINIMUM HUMIDITY VALUES IN THE MID TO UPPER TEENS WILL PRODUCE RED FLAG CONDITIONS OVER WESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. THIS COMBINATION OF LOW RELATIVE HUMIDITIES AND BREEZY WINDS WILL CREATE EXPLOSIVE WILDFIRE GROWTH POTENTIAL. FIRE CREWS SHOULD BE ALERTED TO THESE CRITICAL FIRE WEATHER CONDITIONS. NDZ001-002-009-010-017-018-031>033-040-041-043-044-180100- /O.CON.KBIS.FW.W.0014.000000T0000Z-070918T0100Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 401 PM CDT MON SEP 17 2007 /301 PM MDT MON SEP 17 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... EXPECT WEST TO NORTHWEST WINDS OF 15 TO 25 MPH...WITH HUMIDITIES IN THE MID TO UPPER TEENS TO CONTINUE THROUGH 7 PM MDT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 180050 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 750 PM CDT MON SEP 17 2007 NDZ001-002-009-010-017-018-031>033-040-041-043-044-180200- /O.EXP.KBIS.FW.W.0014.000000T0000Z-070918T0100Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 750 PM CDT MON SEP 17 2007 /650 PM MDT MON SEP 17 2007/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING. WINDS HAVE DIMINISHED AND THE RELATIVE HUMIDITY IS BEGINNING TO RISE ACROSS THE WARNING AREA. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ JF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 17, 2:20 AM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 17, 2:20 AM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 AM CDT MON SEP 17 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM CENTER AROUND WARM TEMPERATURES TODAY...AS WELL AS PRECIPITATION CHANCES THROUGH WEDNESDAY NIGHT. FIRE WEATHER WILL ONCE AGAIN BE A PROBLEM THIS AFTERNOON OUT WEST...WITH FURTHER DISCUSSION ON THIS BELOW. HAVE ONCE AGAIN GONE WITH A GENERAL BLEND...BUT LEANED MORE TOWARDS THE GFS AND EUROPEAN SOLUTIONS FOR THE DETAILS. CURRENTLY...CONVECTION ASSOCIATED WITH A MID LEVEL VORT MAX HAVE EXITED THE FORECAST AREA. OTHERWISE PARTLY CLOUDY OVER THE REGION UNDER SOUTHWEST FLOW ALOFT. AT THE SURFACE A TROUGH OF LOW PRESSURE IS SLOWLY SLIDING ACROSS WEST AND CENTRAL NORTH DAKOTA...WITH THE TROUGH AXIS MAKING ITS WAY INTO MY FAR WESTERN COUNTIES ATTM. ANOTHER WARM DAY EXPECTED AS THE COLD FRONT ASSOCIATED WITH THE ABOVE MENTIONED SURFACE TROUGH DOES NOT MOVE THROUGH UNTIL LATER THIS AFTERNOON. THUS DAYTIME HIGHS WILL BE IN THE 80S ONCE AGAIN OVER MOST OBSERVING SITES. AHEAD OF THE TROUGH AXIS THE ATMOSPHERE WILL REMAIN A BIT UNSTABLE...OVER THE FAR EAST CENTRAL AND SOUTHEAST...SO HAVE KEPT IN THE MENTION OF THUNDERSTORMS. SUPPORT FROM IN INCOMING SHORT WAVE IMPULSE AND CONVERGENCE ALONG THE TROUGH AXIS MAY ALSO HELP IN STORM DEVELOPMENT. BEHIND THE TROUGH AXIS/COLD FRONT ACROSS THE WESTERN THIRD OF THE CWA...WE WILL SEE WINDS INCREASING FROM THE WEST/NORTHWEST SUSTAINED AT 15-20 MPH...ALONG WITH SOME GUSTS TO AROUND 25 MPH. THIS IN COMBINATION WITH CONTINUED WARM TEMPS AND AFTERNOON HUMIDITIES AROUND 20 PERCENT WILL ONCE AGAIN RAISE FIRE WEATHER CONCERNS. ENOUGH SO WHERE I WILL ISSUE ANOTHER RED FLAG WARNING OVER THE ENTIRE WEST. MORE DISCUSSION ON THIS BELOW IN THE FIRE WEATHER PORTION. TONIGHT THROUGH WEDNESDAY NIGHT WILL BRING A SERIES OF EMBEDDED SHORTWAVE IMPULSES THROUGH THE SOUTHWEST UPPER FLOW. BEST CHANCES TONIGHT LOOK TO BE OVER THE SOUTH AND WEST...ALTHOUGH NOT OVERLY EXCITED ABOUT THIS BESIDES OVER THE SOUTHWEST WHERE MODELS BETTER AGREE ON BRINGING THE BEST LIFT ASSOCIATED WITH A SHORT WAVE THROUGH...THEN ACROSS THE SOUTHERN HALF OF THE FA TUESDAY DAYTIME. KEPT TUESDAY NIGHT DRY WITH SURFACE HIGH PRESSURE MOVING IN. CHANCES OF WIDESPREAD PRECIPITATION INCREASE WEDNESDAY INTO WEDNESDAY NIGHT AS EMBEDDED SHORT WAVE ENERGY MOVES INTO THE REGION ALONG WITH DECENT ISENTROPIC LIFE AHEAD OF A SURFACE LOW. ALTHOUGH SURFACE BASED CAPE IS LACKING...ELEVATED CONVECTION IS VERY POSSIBLE DURING THE AFTERNOON AND NIGHTTIME HOURS WEST SPREADING EAST...SO HAVE LEFT IN THUNDER MENTION. ALSO LOOKS A BIT BREEZY WEDNESDAY WITH THE PRESSURE GRADIENT INCREASING BETWEEN THE EXITING HIGH PRESSURE AND DEVELOPING LOW PRESSURE SYSTEMS. TEMPERATURES TUESDAY AND WEDNESDAY WILL FALL BACK CLOSER TO NORMAL AFTER THE COLD FRONT MOVES THROUGH LATER TODAY AND TONIGHT. .LONG TERM...THURSDAY THROUGH MONDAY... MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT AT BEGINNING OF EXTENDED WITH WEST COAST LOW SLIDING SOUTH AND BECOMING DETACHED FROM WESTERLYS OVER SOUTHERN CALIFORNIA WITH GFS BEGIN SLIGHTLY FARTHER TO THE WEST. BY SATURDAY ECMWF MUCH MORE PROGRESSIVE WITH CUTOFF LOW AS IT BECOMES ENTRAINED AGAIN IN WESTERLYS AND MOVES IT MORE QUICKLY TO NORTHERN PLAINS. FEW CHANGES TO EXTENDED NOW WITH UNCERTAINTY IN MODEL SOLUTIONS. && .AVIATION... LINGERING OVERNIGHT CONVECTION HAS MOVED EAST OR NORTH OF FORECAST TAFS SITES AND WILL ONLY AFFECT EARLY PORTION OF TWEB ROUTES. OTHERWISE EXPECT VFR CONDITIONS. && .FIRE WEATHER... AS STATED ABOVE...FIRE WEATHER CONCERNS WILL ONCE AGAIN BE ELEVATED OVER MY WESTERN COUNTIES WHERE AFTERNOON HUMIDITIES WILL LIKELY FALL INTO THE UPPER TEENS ALONG WITH WEST/NORTHWESTERLY WINDS OF 15 TO AROUND 25 MPH DEVELOPING BEHIND A COLD FRONT. COMBINED HUMIDITY AND WIND CONDITIONS ARE MORE MARGINAL ACROSS THE CENTRAL SO THE FIRE WEATHER CONCERNS HERE WILL BE LESS AS THEY WERE SUNDAY. THUS WILL GO AHEAD WITH A RED FLAG WARNING OVER MY ENTIRE WESTERN COUNTIES WHERE I EXPECT THE GREATEST POTENTIAL OF WILDFIRE GROWTH TO BE. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ001-002-009-010-017-018-031>033-040- 041-043-044. && NH/HW
Hazardous weather outlook, Sep 16, 3:44 AM MDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 444 AM CDT SUN SEP 16 2007 NDZ001>005-009>013-017-019>023-025-034>037-042-045>048-050-051- 170945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 444 AM CDT SUN SEP 16 2007 /344 AM MDT SUN SEP 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE PERIODIC CHANCES OF THUNDERSTORMS THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018-031>033-040-041-043-044-170945- DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 444 AM CDT SUN SEP 16 2007 /344 AM MDT SUN SEP 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR WINDS OF 15 TO 20 MPH AND MINIMUM RELATIVE HUMIDITIES IN THE TEENS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE PERIODIC CHANCES OF THUNDERSTORMS THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:49 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 56 min |
| Sep 16, 11:51 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.